North Carolina, 2007

Winter Weather in North Carolina, February 1, 2007

February 1, 2007 · NWS MHX · 6 events in 6 counties and zones

Low pressure moving northeast along the coast produced a period of light snow over the inland counties during the early morning hours of February 1st.

Where it happened

Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MHX wrote it up.

Low pressure moving northeast along the coast produced a period of light snow over the inland counties during the early morning hours of February 1st.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Feb 1, 4:55 AM EST, 2 hours 50 minutes earlier.

Area forecast discussion, Feb 1, 4:55 AM EST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
455 AM EST THU FEB 1 2007

.SHORT TERM /TODAY THROUGH FRIDAY/...CLOUDS WILL BUILD INTO THE
REGION FROM THE W THIS MORNING AS SFC LOW PRES TAKES SHAPE ALONG THE
CENTRAL GULF COAST AND TRACKS ALONG THE NORTH CAROLINA COAST TODAY
WITH A SECOND LOW FOLLOWING IN IT TRACKS LATE TONIGHT/EARLY FRI.
WILL LEAN TOWARD THE GFS SCENARIO FOR TIMING OF PRECIPITATION.
EXPECT THE ONSET OF PRECIPITATION WITH HIGH CHC POPS AFTER 12Z...AND
WILL CONTINUE TO FCST A PERIOD OF MIXED RAIN/SNOW OVER THE CSTL
PLAINS COUNTIES THIS MORNING...WITH NO ACCUMULATION EXPECTED.
THICKNESSES AND H8 TEMPS WARM QUICKLY BY LATE MORNING...SO ANY
PRECIP AFTER THAT POINT SHOULD BE ALL RAIN. TEMPS WILL SLOWLY RISE
THIS MORNING...THEN SHOULD CLIMB INTO THE 40S MOST AREAS THIS
AFTERNOON. POPS WILL RISE TO CATEGORICAL BY AFTERNOON TODAY AND
CONTINUE THROUGH THE EARLY MORNING HOURS FRI...WITH DECENT QPF
AMOUNTS OF 1 TO 2 INCHES OF RAIN EXPECTED. POPS DECREASE TO CHC FRI
MORNING. PRECIP TO END FOR ALL AREAS BY 18Z FRI.

 &&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...COLD AIRMASS TO TO
REMAIN IN PLACE FOR MUCH OF THE NEXT WEEK. CONTINUE TO EXPECT TEMPS
AS MUCH AS 20 DEGREES BELOW SEASONAL NORMALS. MODELS HAVE BACKED OFF
ON PRECIP CHANCES AND LOW PRESS FORMING OFFSHORE IN THE SATURDAY
NIGHT/SUNDAY MORNING TIMEFRAME. NOW LOOKING AT PRIMARILY HIGH PRESS
BUILDING ACROSS THE REGION.  THROUGH WED OF NEXT WEEK...TEMPS WILL
BE VERY COLD. USING A MIX OF HPC GUIDANCE AND MODEL GUIDANCE SHOWS
HIGH TEMPS IN THE 40S FOR EARLY PART OF THE WEEK THEN NOT MUCH ABOVE
FREEZING FOR HIGHS TUESDAY AND WEDNESDAY. LOW TEMPS BLO FREEZING
EXPECTED THROUGH THE PERIOD...WITH THE LOWEST TEMPS OF THE SEASON
EXPECTED WED MORNING.

&&

.AVIATION /09Z-06Z/...VFR CONDITIONS EARLY THIS MORNING WILL
GRADUALLY DETERIORATE AS PCPN DEVELOPS BY EARLY AFTN. WIDESPREAD IFR
EXPECTED LATE AFTN INTO EVENING.

&&

.MARINE...00Z GFS MODEL OF CHOICE THIS PACKAGE WITH MOVEMENT AND
DEVELOPMENT OF SFC LOW PREFERRED OVER NAM. BUOY OBS AND PRES
ANALYSIS AT 09Z INDICATE COASTAL FRONT DEVELOPING TO S. SLIGHTLY
WEAKER INITIAL SFC LOW DEVELOPMENT...DEEPENING AS IT MOVES UP COAST
THIS AFTN WILL LEAD TO SCA WINDS DEVELOPING OVER NRN WATERS AND
SOUNDS THIS EVENING WHILE SEAS BUILD OVER REST OF WATERS AT SAME
TIME...THUS ADJUSTED SCA BEGINNING TIME TO 00Z. LOW WILL CONTINUE
DEEPENING OFF MID ATLC COAST TONIGHT AND GFS SINGLE LOW SOLUTION
LOOKS MORE REASONABLE THAN NAM DUAL LOWS. LULL IN WINDS AND SEAS
EXPECTED ON SAT...THEN INCREASING AGAIN WITH CAA BEHIND SECONDARY
COLD FRONT SAT NIGHT.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 1 AM EST FRIDAY
     FOR AMZ130-135-150.

     SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 10 AM EST
     SATURDAY FOR AMZ154-156-158.

     SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 10 AM EST
     SATURDAY FOR AMZ152.

&&

SHORT TERM...PRINGLE
LONG TERM...PRINGLE
AVIATION...MERRELL
MARINE...MERRELL
Hazardous weather outlook, Feb 1, 4:42 AM EST, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
442 AM EST THU FEB 1 2007

NCZ029-044>047-079>081-090>095-098-103-104-020945-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
442 AM EST THU FEB 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT

RAIN...WITH RAINFALL AMOUNTS POSSIBLY REACHING OVER 2
INCHES...TODAY AND TONIGHT. RAIN MAY BE MIXED WITH LIGHT SNOW
OVER THE COASTAL PLAINS THIS MORNING...BUT WILL BECOME ALL RAIN BY
THIS AFTERNOON. NO SNOW ACCUMULATION EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ130-135-150-152-154-156-158-020945-
ALBEMARLE SOUND-PAMLICO SOUND-
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
442 AM EST THU FEB 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORY CONDITIONS EXPECTED THIS EVENING AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SMALL CRAFT ADVISORY CONDITIONS EXPECTED THROUGH SAT MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Feb 1, 4:56 AM EST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
456 AM EST THU FEB 1 2007

NCZ029-044-045-079-090-091-011500-
MARTIN-PITT-WASHINGTON-GREENE-DUPLIN-LENOIR-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
GREENVILLE...PLYMOUTH...SNOW HILL...HOOKERTON...WALLACE...
WARSAW...ROSE HILL...KENANSVILLE...BEULAVILLE...MAGNOLIA...
KINSTON
456 AM EST THU FEB 1 2007

...WINTRY WEATHER POSSIBLE BRIEFLY THIS MORNING ACROSS THE
COASTAL PLAINS...

A STORM SYSTEM WILL SPREAD MOISTURE INTO EASTERN NORTH CAROLINA
BEGINNING THIS MORNING. THE TEMPERATURES ACROSS THE AREA  WILL BE
IN THE UPPER 20S TO LOWER 30S...RISING ABOVE FREEZING BY MID
MORNING. THE PRECIPITATION THAT MOVES INTO THE COASTAL PLAINS MAY
BEGIN AS A MIXTURE OF RAIN AND SNOW. THIS WINTRY PRECIPITATION IS
EXPECTED ONLY BRIEFLY THIS MORNING AS TEMPERATURES BOTH AT THE
SURFACE AND ABOVE THE SURFACE WILL WARM RAPIDLY ABOVE FREEZING BY
NOON. PRECIPITATION WILL BECOME ALL RAIN AND WILL CONTINUE INTO
FRIDAY MORNING.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 winter weather. Local standard time, as filed.

Winter Weather, Duplin

When
February 1, 7:45 AM EST to 10:00 AM EST
Where
Duplin forecast zone
Reported by
Public
Coordinates
34.936, -77.933 (the zone’s center; the record gives no point)

One half inch of snow was reported in Kenansville.

Winter Weather, Lenoir

When
February 1, 8:00 AM EST to 10:00 AM EST
Where
Lenoir forecast zone
Reported by
Public
Coordinates
35.239, -77.641 (the zone’s center; the record gives no point)

One and one half inches of snow was reported in Kinston.

Winter Weather, Greene

When
February 1, 8:30 AM EST to 11:30 AM EST
Where
Greene forecast zone
Reported by
Public
Coordinates
35.485, -77.676 (the zone’s center; the record gives no point)

One inch of snow was reported in Snow Hill.

Winter Weather, Pitt

When
February 1, 8:30 AM EST to 11:00 AM EST
Where
Pitt forecast zone
Reported by
Public
Coordinates
35.594, -77.375 (the zone’s center; the record gives no point)

One half inch of snow was reported in Winterville.

Winter Weather, Martin

When
February 1, 8:30 AM EST to 11:00 AM EST
Where
Martin forecast zone
Reported by
Public
Coordinates
35.842, -77.107 (the zone’s center; the record gives no point)

One half inch of snow was reported in Williamston.

Winter Weather, Washington

When
February 1, 8:30 AM EST to 11:00 AM EST
Where
Washington forecast zone
Reported by
Public
Coordinates
35.839, -76.569 (the zone’s center; the record gives no point)

One half inch of snow was reported in Plymouth.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2007Every state in 2007This day in weather historyWarnings in North Carolina, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 11492, 11487, 11488, 11489, 11490, 11491.